Tornadoes · United States · Kansas · 2010

EF0 tornado, Grigston, Kansas, May 10, 2010

This EF0 tornado ran 0.1 miles across Scott County on May 10, 2010, touching down at 2:00 PM CDT and reaching 25 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 10, 2010
Touchdown
2:00 PM CDT (19:00 UTC)
Lifted
2:01 PM CDT (19:01 UTC)
On the ground
1 minutes
Path length
0.1 miles (0.1 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
County
Scott County
Touchdown point
38.501, -100.704
Lift-off point
38.502, -100.704
Record number
1005101300-01

What the Weather Service recorded

An extremely intense shortwave trough moved into the central plains during the day and evening. Even though the low levels of the atmosphere were relatively cool, thunderstorms developed explosively.

Although the condensation funnel only was halfway to the ground, there was brief contact with the ground.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a tornado watch, issued at 17:38 UTC and running to 20:27 UTC.

Issued (UTC)ExpiredProductOffice
17:38 UTC20:27 UTCTornado WatchDDC
18:00 UTC08:41 UTCHigh Wind WatchDDC
18:47 UTC19:30 UTCSevere Thunderstorm WarningDDC
19:24 UTC19:52 UTCSevere Thunderstorm WarningDDC

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:14 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at May 10, 12:37 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 10, 12:37 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1237 PM CDT MON MAY 10 2010

.DISCUSSION...

DAYS 1...

EXTREMELY INTENSE SHORTWAVE TROUGH WILL PASS ACROSS THE CENTRAL
AND SOUTHERN PLAINS TODAY INTO TONIGHT. SEVERE WEATHER POTENTIAL
IS RATHER HIGH DESPITE THE COOL LOW LEVELS.

HIGH BASED STORMS ALREADY DEVELOPING OVER SE CO UNDER THE 5H COLD
POOLS AS IT MOVES EASTWARDS TOWARDS SW KS EARLIER TODAY. DPROG/DT
MOVES THIS WAVE INTO SW KS BY 19Z WHERE IT WILL ENCOUNTER A SFC
BOUNDARY/ERODING AND AREA OF ST WHICH IS PROGGED TO EXTEND FROM NEAR
SCOTT CITY TO DODGE CITY TO NEAR COLDWATER. BETWEEN THIS ST/SFC
BOUNDARY DWPTS HOVERED AROUND 60F AND SBCAPE ARE ALREADY GREATER
THAN 2000J/KG BASED ON SPC MESOANAL. THIS WILL LIKELY BE THE AREA
WHERE CONVECTION WILL INITIATE AND ALSO WILL BE THE MOST FAVORABLE
AREA FOR STRONG TO SEVERE STORMS. CAPE DENSITIES WILL BE VERY HIGH
GIVEN THE DRY ADIABATIC LAPSE RATES FROM 800 TO 450MB. LIFTED
INDICES ARE EXPECTED TO BE AS LOW AS -11. SO EXPLOSIVE
THUNDERSTORM DEVELOPMENT IS EXPECTED. LLVL SHEAR IS VERY
IMPRESSIVE IN THIS REGION SO THE PREVIOUS SHIFTS THOUGHTS ABOUT
TORNADOES STILL LOOKS ON TRACK FOR LATER THIS AFTERNOON. FURTHER
SOUTH A FAST MOVING DRYLINE IS PROGGED TO BE IN THE BARBER/PRATT
COUNTY AREA BY THE TIME THE CONVECTIVE TEMP IS REACHED. NAM/NCEP
WRF ALSO SUPPORTS INITIATION IN THIS REGION WITH THE STORMS THEN
QUICKLY EXITING OUR CWA EARLY THIS EVENING. BASED ON ALL THIS THE
BETTER OPPORTUNITY FOR PCPN WILL BE MAINLY DURING THE AFTERNOON
WITH THE STORMS EXITING THE AREA AFTER 00Z. WILL THEREFORE ADJUST
THE LATE DAY POPS ACCORDINGLY AND USE THE PRE-1ST PERIOD IN THE
ZONES TO COVER THIS UPCOMING EVENT.

AS THESE STORMS RAPIDLY EXIT THE CWA AFTER 00Z A COLD FRONT WILL
SURGE SOUTH ACROSS THE CWA EARLY TONIGHT. CLEARING SKIES AND CAA
PROGGED BEHIND THIS FRONT SUGGESTS THE MET/MAV IS NOT TOO FAR OFF SO
WILL STAY CLOSE TO GUIDANCE FOR LOWS TONIGHT.

DAYS 2-7...

A WARM ADVECTION PATTERN WILL DEVELOP LATE TUESDAY INTO TUESDAY
NIGHT AS THE NEXT UPPER SYSTEM APPROACHES. A FEW SHOWERS AND
THUNDERSTORMS ARE POSSIBLE, ESPECIALLY IN OUR EASTERN AND
NORTHEASTERN COUNTIES WHERE DEEP MOISTURE WILL BE LOCATED. THE SFC
FRONT SHOULD BE JUST TO OUR SOUTH, SO SFC BASED HIGH-END SEVERE IS NOT
LIKELY. THIS SYSTEM WILL EJECT TO OUR NORTH BY WEDNESDAY AND DRAG
A COLD FRONT THROUGH SOUTHWEST KANSAS. THE EXACT TIMING OF THIS
FRONT WILL DETERMINE HOW WARM IS GETS. A FASTER FRONTAL MOVEMENT
WOULD KEEP 40S/50S IN OUR NORTH WITH 80S IN OUR SOUTH. HOWEVER IF
THE FRONT SLOWS, THEN OUR ENTIRE FCST AREA COULD BE IN THE 80S.
STORM CHANCES WILL ALSO DEPEND ON THE FRONTAL TIMING. IT APPEARS
NOW THAT THE BEST CHANCE WILL BE IN OUR SOUTHEAST WHERE RICH GULF
MOISTURE IS MOST LIKELY TO RESIDE. GIVEN THE EXPECTED STRONG SHEAR
AND MODERATE TO HIGH CAPE IN OUR SOUTHEAST CORNER, SEVERE WEATHER
IS CERTAINLY POSSIBLE.

THE NEXT CHANCE OF STORMS WILL BE LATE FRIDAY INTO SATURDAY AS
THE NEXT UPPER SYSTEM APPROACHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  45  73  57  83 /  10   0  20  10
GCK  43  71  49  75 /   0   0  20   0
EHA  44  75  53  78 /   0   0  10   0
LBL  45  76  58  82 /   0   0  10  10
HYS  46  68  49  66 /  20   0  30  20
P28  50  77  64  86 /  30   0  20  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ074>078-
084>088.

RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ074>078-
084>088.

&&

FN18/24
Hazardous weather outlook, May 10, 4:49 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
449 AM CDT MON MAY 10 2010

KSZ030-031-043>046-061>066-079-111000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-EDWARDS-
449 AM CDT MON MAY 10 2010 /349 AM MDT MON MAY 10 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
NORTH OF THE ARKANSAS RIVER AFTER 12 PM CDT...AS A VERY INTENSE
STORM SYSTEM ENTERS SOUTHWEST KANSAS. ATMOSPHERIC INSTABILITY WILL
INCREASE BY MIDDAY ALONG WITH LOW LEVEL WIND SHEAR. THESE
INGREDIENTS WILL SUPPORT THE DEVELOPMENT OF SUPERCELL
THUNDERSTORMS CAPABLE OF HAIL UP TO HALF DOLLAR SIZE AND ISOLATED
TORNADOES. THE GREATEST THREAT FOR ISOLATED TORNADOES WILL MOST LIKELY
BE ALONG AND NORTH OF THE ARKANSAS RIVER TO THE INTERSTATE 70
CORRIDOR...AND BETWEEN 2 PM AND 6 PM CDT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY AS A COLD FRONT MOVES
INTO WESTERN KANSAS. AT THIS TIME...THE GREATEST THREAT FOR STRONG
TO SEVERE STORMS WILL BE ACROSS SOUTH CENTRAL KANSAS MAINLY EAST
OF A LARNED TO COLDWATER LINE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL MOST LIKELY BE NEEDED BEGINNING AROUND NOON
CDT TODAY.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ074>078-084>088-111000-
STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
449 AM CDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH WINDS ARE EXPECTED TO DEVELOP DURING THE EARLY AFTERNOON
HOURS AS A VERY INTENSE STORM SYSTEM MOVES INTO SOUTHWEST KANSAS.
SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH PEAK WIND GUSTS
EXCEEDING 60 MPH AT TIMES...ESPECIALLY BETWEEN 2 PM AND 6 PM CDT.
A HIGH WIND WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY AS A COLD FRONT MOVES
INTO WESTERN KANSAS. AT THIS TIME...THE GREATEST THREAT FOR STRONG
TO SEVERE STORMS WILL BE ACROSS SOUTH CENTRAL KANSAS MAINLY EAST
OF A LARNED TO COLDWATER LINE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS, LAW ENFORCEMENT, AND EMERGENCY MANAGEMENT ARE
ENCOURAGED TO REPORT ANY STRUCTURAL WIND DAMAGE SHOULD IT OCCUR
LATER THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ080-081-089-090-111000-
KIOWA-PRATT-COMANCHE-BARBER-
449 AM CDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY AS A COLD FRONT MOVES
INTO WESTERN KANSAS. AT THIS TIME...THE GREATEST THREAT FOR STRONG
TO SEVERE STORMS WILL BE ACROSS SOUTH CENTRAL KANSAS MAINLY EAST
OF A LARNED TO COLDWATER LINE.

.SPOTTER INFORMATION STATEMENT...

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

In the hours before

Special weather statement, May 10, 12:47 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1247 PM CDT MON MAY 10 2010

KSZ061-062-074-075-101845-
GRANT-HAMILTON-KEARNY-STANTON-
1247 PM CDT MON MAY 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...KEARNY...NORTHERN
GRANT AND NORTHERN STANTON COUNTIES...

AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF SYRACUSE...MOVING NORTHEAST AT 40
MPH.

WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3825 10205 3826 10204 3826 10175 3826 10115
      3759 10109 3760 10205
TIME...MOT...LOC 1747Z 244DEG 36KT 3797 10184

18
Local storm report, May 10, 12:53 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1253 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND GST     2 N JOHNSON CITY        37.60N 101.75W
05/10/2010  M60.00 MPH       STANTON            KS   EMERGENCY MNGR

&&

18
Special weather statement, May 10, 1:14 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
114 PM CDT MON MAY 10 2010

KSZ078-101900-
FORD-
114 PM CDT MON MAY 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FORD COUNTY...

AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES SOUTHEAST OF ENSIGN...
MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.

RESIDENTS IN NORTHWESTERN FORD COUNTY...INCLUDING THE CITIES OF DODGE
CITY...FT. DODGE AND WRIGHT...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3790 10017 3790 9962 3759 9994 3759 10021
TIME...MOT...LOC 1814Z 217DEG 39KT 3767 10008

WRIGHT

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Dodge City, (KDDC), 12:00Z

7.0 hours before the tornado, 108 km from the path. May 10, 2010.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -80531, lifted condensation level 575 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 12:00Z on 2010-05-10The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 531 square meters per square second, 0 to 6 km bulk shear 44 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-80531 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
44 kt
0-1 km bulk shear
52 kt
0-1 km storm-relative helicity
531 m²/s²
0-3 km storm-relative helicity
603 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
2.1 K/km

Open this sounding in Storm Lab

Dodge City, (KDDC), 00:00Z

5.0 hours after it, 108 km from the path. May 11, 2010.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 5 joules per kilogram, CIN -72, lifted condensation level 3295 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 00:00Z on 2010-05-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -27 square meters per square second, 0 to 6 km bulk shear 36 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-72 J/kg
Surface CAPE
138 J/kg
Mixed-layer LCL
3295 m above ground
0-6 km bulk shear
36 kt
0-1 km bulk shear
10 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0
0-3 km lapse rate
8.9 K/km

Open this sounding in Storm Lab

The surface observations

Garden_city (GCK), 64 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
17:18 UTC71.662.6170° 17 kt24999
17:54 UTC7462140° 16 kt23997.3
18:38 UTC84.223220° 33 kt44995.6
18:50 UTC78.830.2270° 34 kt47996.3BLDU
18:54 UTC7732270° 38 kt48996.6BLDU
19:01 UTC75.233.8280° 37 kt47997BLDU
19:54 UTC7237300° 32 kt39998.6BLDU
20:54 UTC7434280° 22 kt29998.6BLDU

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Dodge City radar (KDDC), 104 km away, was scanning. The volume nearest the touchdown began at 19:00 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
18:30 UTCTORNADO1 Ene LeotiWichita, KSBRIEF TOUCHDOWN IN OPEN FIELD
18:31 UTCTORNADO5 N MarienthalWichita, KS
18:35 UTCTORNADOMarienthalWichita, KSTORNADO TOUCHED DOWN EAST EDGE OF TOWN ON GRANT STREET. SHED DAMAGED.
18:40 UTCNON-TSTM WND GST 652 Nw Garden CityFinney, KSESTIMATED WIND GUST BETWEEN 60 AND 70 MPH. TWO TO THREE INCH TREE BRANCHES DOWN.
18:50 UTCTSTM WND DMG6 Sse FriendFinney, KSTWO SEMI TRAILERS WERE BLOWN OVER ON HIGHWAY 83.
18:53 UTCTSTM WND GST 607 N HolcombFinney, KSWINDS ESTIMATED BETWEEN 55 AND 65 MPH.
18:55 UTCTSTM WND DMG1 S Shallow WaterScott, KSONE SEMI TRAILER WAS BLOWN OVER ON HIGHWAY 83.
18:57 UTCHAIL 16 Wnw FriendScott, KSHAIL LASTED 20 MINUTES.
19:10 UTCTSTM WND GST 70Scott CityScott, KS
19:12 UTCTSTM WND GST 606 E Scott CityScott, KS
19:19 UTCTORNADO5 S Russell SpringsLogan, KS
20:08 UTCTORNADO4 Ssw ArnoldNess, KSA WEAK TORNADO BRIEFLY TOUCHED DOWN.
21:32 UTCTSTM WND GST 60LeotiWichita, KS

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2010 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are

The other tornadoes of May 10, 2010

70 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 101:27 PM CDTEF1Wichita, KS0.925$5,000
May 101:31 PM CDTEF0Wichita, KS1.325
May 101:50 PM CDTEF0Logan, KS1.625
May 102:18 PM CDTEF0Logan, KS2.225
May 102:22 PM CDTEF0Logan, KS1.325
May 103:08 PM CDTEF0Ness, KS0.325
May 103:33 PM CDTEF0Grant, OK0.520
May 103:38 PM CDTEF3Grant, OK to KS40.71,5002$125,000
May 103:39 PM CDTEF0Grant, OK0.330
May 104:03 PM CDTEF0Grant, OK0.330
May 104:12 PM CDTEF0Kingman, KS2.7125
May 104:15 PM CDTEF1Grant, OK5.0500
May 104:17 PM CDTEF1Kay, OK6.7400
May 104:21 PM CDTEF0Kay, OK0.850
May 104:34 PM CDTEF2Kingman, KS3.1700$125,000
May 104:44 PM CDTEF1Kingman, KS1.8300
May 104:46 PM CDTEF0Kingfisher, OK6.730
May 104:46 PM CDTEF0Canadian, OK0.230
May 104:46 PM CDTEF0Canadian, OK4.040
May 104:49 PM CDTEF1Cowley, KS1.4300$200,000
May 104:53 PM CDTEF0Noble, OK0.520
May 104:58 PM CDTEF1Sedgwick, KS5.1300$50,000
May 105:00 PM CDTEF1Noble, OK21.02,460$50,000
May 105:02 PM CDTEF1Noble, OK1.540
May 105:05 PM CDTEF1Jefferson, OK5.050
May 105:08 PM CDTEF1Cowley, KS0.7150$15,000
May 105:13 PM CDTEF0Oklahoma, OK0.220
May 105:20 PM CDTEF1Stephens, OK6.3700
May 105:20 PM CDTEF4Moore–Choctaw tornado, OK24.02,000249
May 105:22 PM CDTEF1Cleveland, OK3.8250
May 105:27 PM CDTEF1Cleveland, OK0.550
May 105:28 PM CDTEF0Elk, KS0.375
May 105:32 PM CDTEF4Norman–Lake Thunderbird tornado, OK22.3880132
May 105:33 PM CDTEF0Osage, OK0.175
May 105:34 PM CDTEF1Cleveland, OK5.5250
May 105:36 PM CDTEF1McClain, OK4.6880
May 105:37 PM CDTEF0McClain, OK0.8150
May 105:39 PM CDTEF2Cleveland, OK17.44403
May 105:41 PM CDTEF0Osage, OK1.050
May 105:44 PM CDTEF0Jefferson, OK1.530
May 105:45 PM CDTEF0Osage, OK1.075
May 105:48 PM CDTEF3Pottawatomie, OK6.58803
May 105:50 PM CDTEF0Stephens, OK2.050
May 105:56 PM CDTEF3Pottawatomie, OK37.22,20028$15,000
May 106:04 PM CDTEF2Carter, OK4.5400
May 106:22 PM CDTEF3Carter, OK4.9400
May 106:25 PM CDTEF0Carter, OK0.530
May 106:45 PM CDTEF1Okfuskee, OK14.01,000$40,000
May 106:52 PM CDTEF0Cleveland, OK2.080
May 106:54 PM CDTEF1Love, OK2.0200
May 107:03 PM CDTEF0Okmulgee, OK0.5100$1,000
May 107:04 PM CDTEF2Okmulgee, OK12.01,250$150,000
May 107:08 PM CDTEF0Marshall, OK0.740
May 107:15 PM CDTEF0Marshall, OK0.640
May 107:16 PM CDTEF2McIntosh, OK1.8300$40,000
May 107:17 PM CDTEF1Okfuskee, OK15.5650$40,000
May 107:23 PM CDTEF2McIntosh, OK13.0800$125,000
May 107:25 PM CDTEF0McIntosh, OK0.4100
May 107:28 PM CDTEF1McIntosh, OK2.6600$3,000
May 107:30 PM CDTEF1McIntosh, OK1.0300$2,000

All 71 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.